Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Louisville, KY

July 22, 2008Henry County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 22, 2008, 3:21 AM EDT for Henry County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2008, 3:21 AM EDT (07:21 UTC)
Expired
Jul 22, 2008, 4:00 AM EDT
In force
39 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Henry County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 12:06 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2315 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
18.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 220721
SVRLMK
KYC103-220800-
/O.NEW.KLMK.SV.W.0166.080722T0721Z-080722T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 400 AM EDT...

* AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF NEW CASTLE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW CASTLE BY 330 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FOR 
THE AREA.

LAT...LON 3858 8507 3858 8504 3856 8501 3852 8503
      3852 8498 3843 8496 3846 8493 3841 8488
      3838 8490 3836 8487 3835 8489 3837 8493
      3835 8497 3839 8531 3853 8526 3860 8517
      3861 8509
TIME...MOT...LOC 0721Z 286DEG 25KT 3852 8520

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 220734
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT TUE JUL 22 2008

KYC103-220800-
/O.CON.KLMK.SV.W.0166.000000T0000Z-080722T0800Z/
HENRY KY-
334 AM EDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR HENRY COUNTY...

AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORT ROYAL...OR ABOUT 9 MILES SOUTH OF CARROLLTON...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF LOCKPORT BY 350 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FOR 
THE AREA.

LAT...LON 3858 8507 3858 8504 3856 8501 3852 8503
      3852 8498 3843 8496 3846 8493 3841 8488
      3838 8490 3836 8487 3835 8489 3837 8493
      3835 8497 3839 8531 3853 8526 3860 8517
      3861 8509
TIME...MOT...LOC 0734Z 275DEG 25KT 3855 8509

$$

AL
000 
WWUS53 KLMK 220756
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 AM EDT TUE JUL 22 2008

KYC103-220805-
/O.EXP.KLMK.SV.W.0166.000000T0000Z-080722T0800Z/
HENRY KY-
355 AM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 400 AM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OUT 
OF THE COUNTY. THIS STORM NO LONGER POSES A SEVERE THREAT SO THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 4AM EDT. HOWEVER STRONG STORMS 
REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY 
RAIN AND CONTINUOUS DEADLY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
TUESDAY MORNING FOR SOUTH CENTRAL INDIANA AND NORTHEASTERN KENTUCKY.

LAT...LON 3858 8507 3858 8504 3856 8501 3852 8503
      3852 8498 3843 8496 3846 8493 3841 8488
      3838 8490 3836 8487 3835 8489 3837 8493
      3835 8497 3839 8531 3853 8526 3860 8517
      3861 8509
TIME...MOT...LOC 0755Z 275DEG 25KT 3854 8490

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:53 AM EDT, 28 minutes earlier.

Area forecast discussion, Jul 22, 2:53 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 AM EDT TUE JUL 22 2008

.SHORT TERM (TODAY AND TONIGHT)...

SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL
CONTINUE TO MOVE SOUTHEAST TOWARD THE FORECAST AREA THIS MORNING.
SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY DURING THE MORNING HOURS. UPPER
LEVEL TROF WILL CONTINUE TO DIG SOUTH THROUGH THE DAY AND EVENTUALLY
BRING A WEAK COLD FRONT THROUGH THE FORECAST AREA DURING THE LATE
AFTERNOON INTO THE EVENING HOURS. PRECIPITATION CHANCES WILL LINGER
INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA AS ATMOSPHERE REMAINS UNSTABLE AND SHORTWAVE
IMPULSES ROTATE THROUGH THE AREA UNTIL THE TROF FINALLY PUSHES
EASTWARD INTO THE THE MID ATLANTIC AND NORTHEAST COAST.

WITH PLENTY OF CLOUD COVER OVER THE AREA AND WIDESPREAD RAINFALL
EXPECT TEMPERATURES TO AVERAGE ABOUT TEN DEGREES COOLER TODAY THAN
THE LAST FEW DAYS WITH HIGHS IN THE 80S. HUMIDITIES WILL REMAIN HIGH
THROUGH THE NIGHT TIME HOURS. EXPECT OVERNIGHT LOWS IN THE MID 60S
TO LOW 70S AS CLOUD COVER WILL KEEP THINGS FROM BEING ABLE TO COOL
OFF TOO MUCH.

LONG TERM (WEDNESDAY THROUGH MONDAY)...

DRIER AIR MOVES INTO THE REGION ON WEDNESDAY AS UPPER LEVEL TROF
FINALLY PUSHES EASTWARD AND OUT OF THE AREA. LINGERING SHOWERS AND
THUNDERSTORMS ARE STILL EXPECTED ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA AS DRIER AIR DOES NOT ARRIVE UNTIL LATE AFTERNOON OR
EARLY EVENING. OTHERWISE...FORECAST SHOULD REMAIN DRY THROUGH
THURSDAY AFTERNOON. UNSTABLE NORTHWEST FLOW WILL BRING ANOTHER CHANCE
FOR PRECIPITATION ON THURSDAY NIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES THE AREA FROM IL AND IN. EXPECT TEMPERATURES
ACROSS THE FORECAST AREA TO REMAIN IN THE 80S TO NEAR 90 DEGREES ON
WEDNESDAY AND THURSDAY WITH OVERNIGHT LOWS IN THE MID 60S TO LOW 70S.

NORTHWEST FLOW REGIME CONTINUES FOR THE END OF THE WORK WEEK. WITH A
MODERATE UPPER-LEVEL JET AND MOIST/UNSTABLE CONDITIONS CONTINUING AT
THE SURFACE...THERE WILL BE SEVERAL CHANCES FOR SHOWERS/STORMS
FRIDAY ON. TIMING OF THE INDIVIDUAL WAVES WITHIN THE UPPER FLOW IS
TOO DIFFICULT AT THIS TIME. HOWEVER STRONG AGREEMENT BETWEEN THE
OPERATIONAL NAM/GFS/ECMWF ADDS CONFIDENCE TO HIGHER POPS FOR FRIDAY.
GIVEN SHORT-TERM CONCERNS DID NOT ALTER THE POPS THOUGH...BUT THINK
LATER FORECASTS COULD INCREASE THE 30 POPS FOR FRIDAY.

MEDIUM-RANGE MODELS ALSO INDICATE A FRONT APPROACHING ON SATURDAY.
HOWEVER THE GFS ENSEMBLES KEEP MOST OF THAT PRECIP TO OUR SOUTH
THOUGH THE OPS GFS BLANKETS SEVERAL DIFFERENT SHRA/TSRA EPISODES
AHEAD OF AND ASSOCIATED WITH THE FRONT/UPPER-LEVEL IMPULSES.
THEREFORE HAVE SLT CHC POPS FRI NIGHT ON GIVEN UNCERTAINTY IN TIMING
THOUGH SEVERAL ROUNDS OF PRECIP LOOKS LIKELY.

&&

.AVIATION (06Z TAFS)...

COMPLEX OF SHRA/TSRA ACROSS CENTRAL IL/IN WILL CONTINUE PUSHING
SOUTH TOWARDS THE OHIO RIVER. THIS ACTIVITY WILL LIKELY REACH THE
KSDF TERMINAL BETWEEN 07-10Z...AND POSSIBLY REACH THE KLEX TERMINAL
BETWEEN 09-12Z IF IT HOLDS TOGETHER. WILL TIME THE MAIN COMPLEX OF
SHRA/TSRA FOR SDF BETWEEN 07-13Z WITH A TEMPO OF POSSIBLE
STRONG-SEVERE TSRA WITH GUSTY WINDS AND HEAVY RAINFALL MENTIONED.
WILL PROBABLY ONLY GO VCTS AND A TEMPO AT LEX FOR NOW. WITH THE
RECENT RAINS AND LIGHT WINDS...MVFR CONDITIONS DUE TO MIST ARE
POSSIBLE AT SDF AND BWG THROUGH 12Z.

LATER TODAY...MORE SHOWERS AND STORMS ARE EXPECTED TO AFFECT SDF AND
LEX...AND POSSIBLY BWG AS A COLD FRONT PUSHES THROUGH THE REGION.
ADDITIONAL SHRA/TSRA ARE POSSIBLE AHEAD OF THE FRONT. THUS TIMING OF
INSTANCES OF SHRA/TSRA AT TERMINALS IS TOO DIFFICULT TO PIN DOWN. SO
MAY JUST GO WITH VC WORDING FROM 15Z ON TODAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...LS
LONG TERM....LS/AL
AVIATION.....AL
Hazardous weather outlook, Jul 22, 12:49 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 AM EDT TUE JUL 22 2008

INZ076>079-083-084-089>092-KYZ025-029>043-049-230500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-CLARK KY-
1249 AM EDT TUE JUL 22 2008 /1149 PM CDT MON JUL 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COMPLEX OF THUNDERSTORMS OVER CENTRAL ILLINOIS AND INDIANA WILL
CONTINUE TO DROP SOUTH TOWARD THE OHIO RIVER. THIS WILL AFFECT
SOUTHERN INDIANA AND PORTIONS OF NORTHERN KENTUCKY THROUGH 6AM
EDT...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND LARGE HAIL. IN ADDITION...CONTINUOUS CLOUD-TO-GROUND LIGHTNING
AND EXTREMELY HEAVY RAINFALL WILL ACCOMPANY ALL STORMS.

SINCE THIS ACTIVITY WILL AFFECT THE REGION DURING THE OVERNIGHT
HOURS...IT WOULD BE A GOOD IDEA TO LEAVE YOUR NOAA WEATHER RADIO
ON ALERT SO YOU CAN TAKE ACTION IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY INTO
TUESDAY NIGHT AS A COLD FRONT DROPS INTO THE REGION. SOME OF THESE
STORMS WILL PRODUCE HEAVY RAIN...STRONG WIND GUSTS...AND DANGEROUS
LIGHTNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
WEDNESDAY. UNSETTLED NORTHWEST FLOW ALOFT WILL BRING ADDITIONAL
CHANCES FOR THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS AND
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE...OR
LOCAL LAW ENFORCEMENT.

KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-230500-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1249 AM EDT TUE JUL 22 2008 /1149 PM CDT MON JUL 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS MAY MOVE INTO THE NORTHERN PORTIONS OF
SOUTH CENTRAL KENTUCKY OVERNIGHT. THE BEST CHANCES OF
THUNDERSTORMS WILL BE GENERALLY NORTH OF THE CUMBERLAND PARKWAY.
ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS...GUSTY
WINDS...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY INTO
TUESDAY NIGHT AS A COLD FRONT DROPS INTO THE REGION. SOME OF THESE
STORMS WILL PRODUCE HEAVY RAIN...STRONG WIND GUSTS...AND DANGEROUS
LIGHTNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
WEDNESDAY. UNSETTLED NORTHWEST FLOW ALOFT WILL BRING ADDITIONAL
CHANCES FOR THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO TUESDAY DEPENDING ON
THUNDERSTORM DEVELOPMENT AND EVOLUTION. SPOTTERS ARE ENCOURAGED TO
CALL IN ANY STORM-RELATED REPORTS TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

MJ/AL

In the hours before

Special weather statement, Jul 22, 12:37 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 AM EDT TUE JUL 22 2008

INZ079-220500-
JEFFERSON-
1237 AM EDT TUE JUL 22 2008

...GUSTY WINDS FROM A SEVERE THUNDERSTORM OVER JENNINGS COUNTY...

AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF VERNON...OR 12 MILES
SOUTHEAST OF SEYMOUR...AND MOVING SOUTHEAST AT 40 MPH.

THIS SEVERE THUNDERSTORM WILL LIKELY MOVE NORTH OF JEFFERSON COUNTY
INDIANA. HOWEVER...GUSTY WINDS UP TO 50 MPH OUT AHEAD OF THE STORM
WILL AFFECT PORTIONS OF JEFFERSON COUNTY INDIANA...THOUGH IT MAY NOT
RAIN AT ALL. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING FROM THIS STORM. IF YOU HEAR THUNDER...STAY INDOORS AS YOU
ARE CLOSE ENOUGH TO BE STRUCK

THE GUSTY WINDS FROM THIS STORM WILL BE...
  NEAR LANCASTER BY 1245 AM EDT.
  NEAR MADISON AND HANOVER BY 1255 AM EDT.

AL
Special weather statement, Jul 22, 2:23 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 AM EDT TUE JUL 22 2008

INZ076>079-083-084-089-220715-
CRAWFORD-DUBOIS-JEFFERSON-ORANGE-PERRY-SCOTT-WASHINGTON-
223 AM EDT TUE JUL 22 2008

...LINE OF STRONG THUNDERSTORMS APPROACHING THE AREA...

AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM NEAR EVANSVILLE TO SEYMOUR
INDIANA...AND MOVING SOUTHEAST AT 40 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH ALL
OF THESE STORMS.

THESE STORMS WILL BE...
  NEAR JASPER BY 235 AM EDT.
  NEAR PAOLI BY 240 AM EDT.
  NEAR SALEM BY 250 AM EDT.
  NEAR SCOTTSBURG BY 300 AM EDT.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

AL/SD
Special weather statement, Jul 22, 2:55 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM EDT TUE JUL 22 2008

INZ079-092-KYZ031>033-220730-
CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
255 AM EDT TUE JUL 22 2008

...STRONG THUNDERSTORMS OVER JEFFERSON COUNTY INDIANA AND TRIMBLE
COUNTY KENTUCKY...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
MADISON...TO BEDFORD...AND MOVING EAST AT 40 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...SMALL PEA OR MARBLE
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:57 AM EDTSevere Thunderstorm WarningLMKWarren33 min
Jul 22, 12:26 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson34 min
Jul 22, 12:44 PM EDTSevere Thunderstorm WarningLMKBarren, Green, Metcalfe31 min
Jul 22, 1:04 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe41 min
Jul 22, 1:32 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe43 min
Jul 22, 1:45 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell30 min
Jul 22, 2:08 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell22 min
Jul 22, 2:16 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Russell44 min
Jul 22, 6:15 PM EDTSevere Thunderstorm WarningLMKGreen, Taylor45 min
Jul 22, 6:42 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.